Do i hav 2 take an antidepressants the men... - Anxiety Support

Anxiety Support

48,918 members47,955 posts

Do i hav 2 take an antidepressants the mental health dr as given me, veneflexine.

leehow79 profile image

Wen i really do not want 2 take them, instead i want 2 try mirtazapine. especialy after havin an awful reaction 2 a similar drug. i feel like im tryin 2 b bullied in2 doin so. i strongly do not want 2 take these latest 1s. any advice plse.

24 Replies

I have taken venlafaxine for about 10 years and they have helped me and have had no adverse side effects but that is me have had alot of drugs over the years that havn't helped or made me fee worse, u don't know how they will be until you try them! Some meds sit some people and not others! It is trial and error unfortunately. Steve

Hi am on mirtazapine 15gm for anxiety and depression I was on losartan but cum of them cos I was on difrit . I have only been on mirtazapine for 1week and am feeling a little better but it takes 4to6 week .my advice is to take thme an see if they work for you. if not go back to yours doctors an tell them.it is on good being on sum think that is on work.good look I hope you get the right ones x

leehow79 profile image
leehow79 in reply to sunny123

Hello sunny, wanted 2 try the mirtazapine bcause ive heard of a lot of people whos had a bad time on a ssri like i did, they then went on 2 mirtazapine + did really well, so i thought it sounded a bit more promissing. i do know theres a risk wiv any med tryin 2 find the right 1 4 u, but as said heard really good results about mirtazapine workin 4 people who reacted bad 2 the ssri that i was on. wen u hav such a bad reaction of a med it terrifies the hell out of u, so am 2 scared 2 try a very similar 1. hope u all well + thanku sunny plus every1 else 4 replys.

Hi leehow

If you have been advised to take these meds I would certainly give them ago

I do understand you have had alot of trouble with meds so this may make you feel a bit apprehensive , but these might be the ones that work & you will never no if you dont try them

I wouldnt stop any meds without consulting them first , so I would have a word with them , dont feel bullied , I am sure they dont mean to make you feel that way & if they are tell them thats how you are feeling

This might not help how you are feeling , but hope it lets you no we are all here when you need to talk

See how you go on & let us all no

whywhy xxx

Do not be afraid to contradict your doc or psychiatrist, they can only act on how u feel on the meds, as I said it is not an exact science and drugs effect people differently. I spent to many years with the attitude that I didn't want to br on drugs or I must do what the doc says! You have an opinion on how they make you feel, they do not know exactly how they will makeyou feel. Steve

Well said Steve ..so true .

Never jump the gun (we are good at that..lol) who knows this drug maybe the one for you...nothing tried nothing gained....xxxx

Thanku all so much, its jst that they is a lot more side effects than other antidepressants + ive read som very disturbin things + they r suposed 2 b the most adictive, terrible 2 come off. so sorry dnt mean 2 scare any1 else its jst that im so petrified 2 take them + especialy after the nightmare comin of the lst 1s. dnt feel like i can even force them dwn my throat.

stde profile image
stde in reply to leehow79

big tip I learned...don,t read the leaflet on side effects.........only if you get something you don,t understand...then you check....

It's up to you but can you cope without those tablets? My personally choice I won't go on them because I believe you are better off without it and use natrual stuff? Xxx

stde profile image
stde in reply to Minnie12

So did I minnie (try natural)....for 30years, until e-citalopram gave me breathing space........try what you must but don,t waste time on getting well...xxxx

Thanku minnie, my head is battered as in do i follow the drs instructions or do wot i blieve. normaly i would b stuborn + do my own thing. its jst thst the lst antidepressant i had i felt like swingin frm the lightshade, it was truly horrific.hope u r ok minnie. kindest regards leeanne.x

Hi leehow again, I havn't come off them but av forgotten to take them with when av worked out of town, I know when If have not taken them because I start to cough more after about 24 hrs of not taking them and start become a bit dissy but that goes away . Steveafter &hrs of takinf them again and I know if you wantto stop,

leehow79 profile image
leehow79 in reply to thunderacer

Thanku but am so scared of venaflexine, bth my mum + partner who can normaly swallow anythin had really bad reactions 2 this. i know every1 is different but im jst terrified + after i read there the most addictive. am so sorry if i scared any1 its jst im extremly sensitive 2 meds as hav been tld of numerous drs so plse any1 else takin them jst ignore me. i was on citolopram + used 2 fget 2 take them 4 days somtimes + was absolutly fine but i dnt think citolopram r suposed 2 b as potent as other ssri's.

leehow79 profile image
leehow79 in reply to leehow79

Its 1 thing tryin a antidepressant 2 find it doesnt suit u but at lst u can stop it streight away but then its 2 dangerous 2 stop + hav 2 b slowly weaned off . as u all know(wont name as 2 not frighten people on them) i had a awful reaction 2 my lst meds + then flt terrible bloody cumin off the things. wouldnt b hlf as bad if could jst stop but scares me more thinkin if i hav a reaction again + cant jst stop wivout bein weaned off. it feels like im damned if i do + damned if i dnt. somtimes feel like the cure is worst than the disease. hey good news people ive found a med i can tolerate + am takin at the moment(quetiapine). its an antiphycotic but can use it 4 major anxiety. dnt know if its workin yet but at lst it gives me faith in that they is meds that i can actualy tolerate. 2 b dealt wiv such an illness + then 2 find out ur extremly sensitive 2 meds can take its tol on u, it is extremly upsettin + u lose faith in findin the right med but i know i hav 2 carry on bcause depression will really dip wiv no treatment wot so ever.x

stde profile image
stde in reply to leehow79

Did the trick for me!...xx

Hi Leanne, I used to take velafaxine and when I came off them it wasn't too bad love. My psychiatrist decided to change me to citalopram. I did notice a bit of weight gain on them but they were alright for me. Don't ask why the change.....I don't know??? they just like to change things around every now and then I think lol lots of love x Ella x

Hi ellabella, thanku. mayb the change is if u were on them 4 a lng period u can b come more immune 2 them, at the end of the day antidepressants wernt intended 4 lng term. i was on citolopram 4 about 5yrs, did really well of them but every so often had 2 hav the dose upped until i was on the maximum, my GP tld me this bcause we get used 2 them + theu stop workin the same 4 som people. if u dnt hav any problems wiv them stoppin workin though i wld stick wiv them. kindest regards leeanne. P.S hope u r feelin well.x

hi sunny,was thinking of starting mirtzipine,did they make you feel dizzy at the start,i see your a week on them,i am so scared to take one,as i heard you can be off balance with them, I am feeling lightheaded enough as it is without tablets making me worse,although I need something for my anxiety,and I can't tolerate ssri's,I don't have depression.but this anxiety is getting me down.xx

Hi miarose, mirtazapine is the 1 i wanted 2 try, heard good things frm friends about it. im strugling wiv the ssri's but they keep giving me them. somtimes the cure is worse than the desease. why cant u tolerate them? wiv me they giv me anxiety + it never eased even after 6wks. i dnt know weather mirtazapine makes u dizzy but it should ware of pretty soon if were 2 b the case + wouldnt it b worth it. kindest regards leeanne.x

the xl modified release venlafaxine(Effexor xl) seem to be better than the normal venlafaxine, i couldnt get on with those! the doc has just changed them for a cheeper brand (venlalic) need to speak to him about it though as seem to have a rash and ichy all the time now and am sure they don't last as long in my system. has any one else had a brand changed in these nhs cuts?

Hi thunderacer, hav had more meds thrown at me wivout question. nhs cuts shouldnt come in2 it. u really do need 2 go bck 2 GP + im sure they should change it bck. would av thought it wouldnt make a difference 2 which brand u took, should still b same ingredients. r u sure its them or r u another poor soul who's sensitive + struggles wiv meds like me + many others. wiv kindest regards leeanne.

i have been taking the effexor xl for 10 years and no problem, only in last few months since change. its only the itching really but do get the feeling they don't last i my system there is a feeling i used to get if i forgot to take the effexor that would come after about 38-40 hrs of missing my meds but seem to feel that now b4 i due to take the next 1 , got to have 6 month review b4 next prescription anyway so will ask Gp, have been discharged from psychiatrist but will call them if no joy with Gp. i have had problems with quite a few drugs b4

Thanks Steve

I have been on Effexor 150 ml for 10 years now. It gave me a life for the first time. My anxiety was sooo bad I could not leave the house. After suffering for over 30 years this was a god sent. Dont be afraid to take the meds. It could turn your life around. Good Luck!

You may also like...